Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 31, 2018, 4:29 AM CDT. It took effect at Nov 1, 2018, 1:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2018, 4:29 AM CDT (09:29 UTC)
- In effect from
- Nov 1, 2018, 1:00 AM CDT
- Expired
- Nov 2, 2018, 10:08 AM CDT
- In force
- 33 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
456 WHUS74 KMOB 310929 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 429 AM CDT Wed Oct 31 2018 GMZ630>636-650-655-670-675-311730- /O.NEW.KMOB.SC.Y.0039.181101T0600Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 429 AM CDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 11 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 1 AM Thursday to 11 AM CDT Friday. * WINDS...Increasing to around 25 knots Tuesday. * WAVES/SEAS...Building to 5 near shore...10 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
363 WHUS74 KMOB 311709 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1209 PM CDT Wed Oct 31 2018 GMZ630>636-650-655-670-675-010100- /O.CON.KMOB.SC.Y.0039.181101T0600Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1209 PM CDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 11 AM CDT FRIDAY... * WINDS...Increasing to around 25 knots by late tonight. * WAVES/SEAS...Building to 5 feet near shore and 10 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
941 WHUS74 KMOB 010046 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 746 PM CDT Wed Oct 31 2018 GMZ630>636-650-655-670-675-010900- /O.CON.KMOB.SC.Y.0039.181101T0600Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 746 PM CDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 11 AM CDT FRIDAY... * WINDS...Increasing to around 25 knots by late tonight. * WAVES/SEAS...Building to 5 feet near shore and 10 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
525 WHUS74 KMOB 010639 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 139 AM CDT Thu Nov 1 2018 GMZ630>636-650-655-670-675-011500- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 139 AM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * WINDS...Southerly around 25 knots with higher gusts decreasing to near 20 knots this afternoon, then becoming northwest Thursday night. * WAVES/SEAS...Building to 5 feet near shore and 10 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
312 WHUS74 KMOB 010911 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 411 AM CDT Thu Nov 1 2018 GMZ630>636-650-655-670-675-011715- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 411 AM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * WINDS...Southerly winds building to 25 to 30 knots with higher gusts, then decreasing to near 20 knots this afternoon. Winds become northwest tonight. * WAVES/SEAS...Building to 5 feet near shore and 11 feet well offshore today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
716 WHUS74 KMOB 011305 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 805 AM CDT Thu Nov 1 2018 GMZ630>636-650-655-670-675-012115- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 805 AM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * WINDS...Southerly winds building to 25 to 30 knots with higher gusts, then decreasing to near 20 knots this afternoon. Winds become northwest tonight. * WAVES/SEAS...Building to 5 feet near shore and 11 feet well offshore today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
588 WHUS74 KMOB 012003 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 303 PM CDT Thu Nov 1 2018 GMZ630>636-012115- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 303 PM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds have fallen below advisory levels but will increase again later tonight into the Small Craft Exercise caution range later tonight. $$ GMZ650-655-670-675-020415- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 303 PM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * WINDS...Winds become northwest tonight and increase to around 20 knots beyond 20 nautical miles. * WAVES/SEAS...Six to eight feet seas from earlier storms today will subside back into the five to seven feet range later tonight. So, at first a decrease before seas once again build overnight and into early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
566 WHUS74 KMOB 020120 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 820 PM CDT Thu Nov 1 2018 GMZ650-655-670-675-021000- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 820 PM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * WINDS...Winds become northwest tonight and increase to around 20 knots beyond 20 nautical miles. * WAVES/SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
706 WHUS74 KMOB 020932 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 432 AM CDT Fri Nov 2 2018 GMZ650-655-670-675-021600- /O.CON.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 432 AM CDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WINDS...Winds remain around 20 knots with higher gusts beyond 20 nautical miles. * WAVES/SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
735 WHUS74 KMOB 021508 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1008 AM CDT Fri Nov 2 2018 GMZ650-655-670-675-021615- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-181102T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1008 AM CDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. This will be replaced by Small Craft Exercise Caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 11:58 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 30, 11:58 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CDT Tue Oct 30 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...
A few low clouds with IFR conditions possible prior to sunrise due
to patchy fog. This fog is more likely to occur inland and north
of I-10, however impactful fog maybe possible near coastal TAF
locations. Expect the fog to quickly dissipate after sunrise
leading to VFR conditions anticipated during the daylight hours
with steady winds from the south. DJ/17
&&
.PREV DISCUSSION... /issued 951 PM CDT Tue Oct 30 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...Have updated to make adjustments to overnight
temperature and moisture trends, and adjust for currently
clear/mostly clear sky conditions, and also adjust winds as calm
conditions have developed mainly over interior areas. This
resulted in also lowering overnight lows by 1-3 degrees. Have also
expanded coverage of patchy late night fog. /29
PREV DISCUSSION...
AVIATION...
00Z issuance...VFR conditions forecast going into this evening.
Late in the night, more clouds and perhaps fog both at MVFR/IFR
categories is expected to reform. Fog coverage does not appear to
be as widespread or dense as last night (interior southeast MS,
interior southwest AL and the Mobile Bay area). Surface winds
mainly light southeast to south through the period. /10
PREV DISCUSSION... /issued 410 PM CDT Tue Oct 30 2018/
.SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY...
NEAR TERM /Now Through Wednesday/...One more fairly nice day
expected on Wednesday before a storm system moves in from the west.
Surface high pressure will continue to ridge into the forecast area
from the northeast tonight through Wednesday, although the axis of
the ridge will be shifting slightly south as the center of the high
pressure drifts east-southeast off the US southeast Atlantic coast.
This will turn a light southeasterly low level flow over the area
tonight to more southerly on Wednesday. Mid level flow also becomes
more southerly and increases somewhat on Wednesday as the storm
system out to the west begins to take shape. This will all combine
to bring more deep layer moisture into the region. A deepening upper
trough over the mid section of the country will result in a more
southwesterly flow aloft over our area on Wednesday, with a few weak
disturbances moving northeast in that upper flow. This combined with
the increasing moisture may result in a few isolated showers on
Wednesday, primarily over the western half of the forecast area.
Chances for showers Wednesday will be 20 percent or less. May also
see some fog again tonight over the same areas that had the fog this
morning, but at this time we don't expect it to be as dense due to
slightly increased southeast to south low level flow. More of a low
status scenario seems to be setting up, but we will monitor fog
potential overnight. Lows tonight mostly ranging from the lower 60s
inland to the mid/upper 60s at the coast. Highs on Wednesday mainly
in the lower 80s. 12/DS
SHORT TERM /Wednesday night Through Friday night/...Models
continue to remain consistent in ejecting a strong shortwave that
becomes negatively tilted as it moves across the Mid-South on
Thursday. An associated sfc low deepens as it moves from the
Arklatex Wednesday evening to near Nashville by late Thursday
morning. A trailing cold front and squall line of thunderstorms
will approach our southeast Mississippi areas Thursday morning and
move eastward across the area through late Thursday afternoon. A
Slight Risk for severe thunderstorms continues across the entire
area on Thursday. There still remains uncertainty as to the exact
timing, but at this time the primary risk for severe thunderstorms
is expected from 10 am through 6 pm Thursday. The main threats
with this system will be damaging winds, hail and isolated
tornadoes.
There is also a potential for isolated severe storms to develop
out ahead of the squall line and these storms would have a higher
risk of large hail and isolated tornadoes. Periods of heavy
rainfall can also be expected with this system which could rapidly
produce 1 to 3 inches of rainfall in a short period of time with
locally higher amounts leading to possible flooding. Rain is
expected to end Friday morning across far eastern zones with skies
gradually clearing as the upper trough moves east of the area. /13
LONG TERM /Saturday Through Tuesday/...Drier and cooler conditions
are expected through much of the weekend as high pressure builds
into the area. Another cold front is expected to approach the area
on Monday into Tuesday bringing chances of showers and
thunderstorms back to the area. /13
MARINE...Light and moderate southeast to south winds are
expected tonight and early Wednesday, beginning to increase late
Wednesday and Wednesday night, along with building seas, as a cold
front approaches from the west. A moderate to strong onshore flow is
expected to Thursday through late Thursday, with rough seas
continuing. A Small Craft Advisory will likely be required beginning
late Wednesday night and continuing through at least early Friday
morning. The front moves through the marine area Thursday evening
followed by a moderate to strong offshore flow which gradually
subsides through Saturday. Winds and seas higher near scattered to
numerous showers and thunderstorms Thursday and Thursday evening.
12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday afternoon through Friday
morning for ALZ265-266.
FL...High Rip Current Risk from Wednesday afternoon through Friday
morning for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 30, 4:01 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 401 PM CDT Tue Oct 30 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-312115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 401 PM CDT Tue Oct 30 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High Rip Current Risk Wednesday through Friday morning for coastal Alabama and northwest Florida beaches. The Rip Current Risk decreases to a Moderate on Friday evening. Numerous to widespread showers and storms are expected to push across the area beginning mid-morning on Thursday and lasting through the early evening hours. The main impacts from severe storms on Thursday will be damaging wind, large hail, and tornadoes. Heavy rainfall may lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary on Thursday. GMZ630>636-650-655-670-675-312115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 401 PM CDT Tue Oct 30 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds and high seas associated with a frontal passage will bring hazardous conditions for small craft Wednesday into Saturday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:06 PM CDT | High Surf Advisory | MOB | Baldwin | 37 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.